Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 7, 2017, 2:56 PM MDT for Pueblo County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 2:56 PM MDT (20:56 UTC)
- Expired
- Jul 7, 2017, 3:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301 WWUS85 KPUB 072056 SPSPUB Special Weather Statement National Weather Service Pueblo CO 256 PM MDT FRI JUL 7 2017 COZ086-072145- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 256 PM MDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO COUNTY UNTIL 345 PM MDT... At 255 PM MDT, Doppler radar was tracking a strong thunderstorm near Pinon, or 14 miles north of Pueblo, moving east at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pueblo, Pueblo West, Salt Creek, Pinon and Blende. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near Pueblo Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3831 10478 3851 10475 3852 10438 3819 10453 TIME...MOT...LOC 2055Z 272DEG 10KT 3847 10467 $$ ep
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:56 PM MDT, 0 minutes earlier.
Area forecast discussion, Jul 7, 2:56 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 256 PM MDT Fri Jul 7 2017 .SHORT TERM...(This evening through Saturday) Issued at 253 PM MDT Fri Jul 7 2017 Strong convection developing across El Paso county this afternoon, as low level moisture convergence along leftover convective boundaries has been sufficient to force storms. Main outflow boundary already slipping south into Pueblo county as of 2030z, and with fairly unstable air mass along and ahead of it, suspect new convection will build south and east across much of the eastern plains for the remainder of the afternoon and into the evening. Threat for at least a couple severe storms will continue into the evening given marginal shear (0-6km around 30kts) and decent instability (CAPE over 1000 J/KG). Farther west, mountains and interior valleys will see scattered tsra as well, though storm strength will be weaker here due to limited moisture. Storms will then diminish/shift east by midnight as air mass stabilizes. Repeat performance for convection over the eastern mountains and plains looks likely on Sat, as post frontal low level upslope keeps moisture and instability in place, with CAPE above 1000 J/KG along and east of I-25. Shear is rather weak (0-6km 25-30kts), but should be sufficient for a couple severe storms on the plains once again. Max temps will cool slightly as moisture increases and heights fall, with most noticeable cooling over the plains. .LONG TERM...(Saturday night through Friday) Issued at 253 PM MDT Fri Jul 7 2017 Large scale pattern over the SW CONUS will gradually change from a ridge of high pressure at mid levels to a more flatter zonal pattern. Overall flow at midlevels will remain weak through the entire period. At ~700 mb, we will see moisture from the Gulf of Mexico/old Mexico gradually move north with time. This will allow for a continued increase in showers and storms in the mtns during this period. With the dominant ridge over our area for the first 2-3 days of this long term fcst period, expect very warm to hot temps on the plains, with readings in the upper 90s/L100s on the plains. Thunderstorms will be scattered in the high terrain with only isolated activity over the plains. As flow transitions to a more zonal pattern and the overall humidity values increase over the region, storms will become more widespread over the mtns with some of this activity pushing out onto the plains. Overall temps will decrease with more seasonable values by later in the week. \/Hodanish && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 253 PM MDT Fri Jul 7 2017 Sct tsra will continue across the area late this afternoon and into the evening, with stronger storms shifting south of KCOS and toward KPUB 21z-24z. Wind gusts to 60 mph and quarter size hail possible with stronger storms. Activity will gradually shift se over the plains this evening, then end by 06z. Tsra will redevelop again late morning Sat over the mountains, with a threat of storms/some strong at all taf sites in the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...HODANISH AVIATION...PETERSEN
Hazardous weather outlook, Jul 7, 11:43 AM MDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1143 AM MDT Fri Jul 7 2017 COZ058>089-093>099-081745- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1143 AM MDT Fri Jul 7 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms developing across the mountains and high valleys at midday will spread eastward into the plains during the afternoon and evening. The main threat with thunderstorms will be gusty winds up to 50 mph, lightning, and locally heavy rainfall. However, one or two storms could become strong to severe late this afternoon and evening as they move into the southeast plains and encounter better moisture and lift along a cold front. These storms will be capable of producing hail up to the size of quarters and wind gusts to around 60 mph. The area with the greatest threat of stronger storms will be east of I-25 and along and north of highway 50. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe storms are possible Saturday afternoon, generally over the Eastern Mountains, east into the Palmer Divide and Raton Mesa areas. Hail to near one inch in diameter and winds in excess of 50 mph are possible. Abundant moisture and low level upslope may lead to locally heavy rainfall, especially over the Eastern Mountains, and flash flooding may be elevated on area burn scars. Isolated to scattered showers and thunderstorms are expected to prevail over the mountains areas through Sunday through Thursday. Lightning and gusty outflow winds will be the primary threat. There may be better chances for a few thunderstorms to move out over the Plains by midweek. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the southeast plains this afternoon and evening. 10/27
In the hours before
Special weather statement, Jul 7, 1:49 PM MDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Pueblo CO 149 PM MDT FRI JUL 7 2017 COZ072-073-077-078-072030- Western/Central Fremont County Below 8500 Ft CO- Wet Mountain Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 149 PM MDT FRI JUL 7 2017 ...SPECIAL WEATHER STATEMENT... At 145 PM MDT, Doppler radar was tracking a strong thunderstorm near Coaldale, or 58 miles north of Alamosa, moving south at 5 mph. Moderate rain showers, 40 mph winds and lightning are expected with this storm, along with rainfall amounts of up to a quarter inch. Locations impacted include... Coaldale. This storm will also move over the Hayden Pass burn scar area of southwest Fremont and northwest Custer Counties. Persons in and around the Hayden Pass burn scar should remain alert to the current storm and the potential for excessive runoff to impact the area over the next hour or so. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3839 10593 3839 10570 3821 10561 3816 10577 TIME...MOT...LOC 1945Z 359DEG 5KT 3832 10581 ep
Local storm report, Jul 7, 2:04 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 6 SE PEYTON 38.97N 104.39W
07/07/2017 E1.00 INCH EL PASO CO PUBLIC
&&Special weather statement, Jul 7, 2:14 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Pueblo CO 214 PM MDT FRI JUL 7 2017 COZ085-086-072100- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 214 PM MDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 300 PM MDT... At 213 PM MDT, Doppler radar was tracking a strong thunderstorm near Fountain, or 17 miles southeast of Colorado Springs, moving southeast at 5 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fountain, Schriever AFB and Hanover. LAT...LON 3854 10481 3881 10451 3869 10432 3845 10456 TIME...MOT...LOC 2013Z 300DEG 5KT 3865 10458 ep
Local storm report, Jul 7, 2:39 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 7 SW CALHAN 38.95N 104.38W
07/07/2017 M1.00 INCH EL PASO CO PUBLIC
&&Local storm report, Jul 7, 2:45 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 6 SSW CALHAN 38.95N 104.34W
07/07/2017 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&Special weather statement, Jul 7, 2:56 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 256 PM MDT FRI JUL 7 2017 COZ086-072145- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 256 PM MDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO COUNTY UNTIL 345 PM MDT... At 255 PM MDT, Doppler radar was tracking a strong thunderstorm near Pinon, or 14 miles north of Pueblo, moving east at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pueblo, Pueblo West, Salt Creek, Pinon and Blende. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near Pueblo Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3831 10478 3851 10475 3852 10438 3819 10453 TIME...MOT...LOC 2055Z 272DEG 10KT 3847 10467 ep
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:51 PM MDT | Special Weather Statement | PUB | Kiowa | 54 min |
| Jul 7, 1:03 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jul 7, 1:33 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jul 7, 1:49 PM MDT | Special Weather Statement | PUB | Fremont | 41 min |
| Jul 7, 1:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jul 7, 2:14 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jul 7, 2:28 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jul 7, 3:16 PM MDT | Special Weather Statement | PUB | Custer | 44 min |
| Jul 7, 3:30 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 2 hr |
| Jul 7, 3:54 PM MDT | Special Weather Statement | PUB | Huerfano | 51 min |
| Jul 7, 4:05 PM MDT | Special Weather Statement | PUB | Alamosa | 25 min |
| Jul 7, 4:38 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas, Pueblo | 3 hr |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.